Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 38, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Sep 13, 2021, 3:29 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2021, 3:29 PM CDT (20:29 UTC)
- Expired
- Sep 15, 2021, 7:00 AM CDT
- In force
- 40 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
627 WHUS74 KLIX 132029 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 329 PM CDT Mon Sep 13 2021 GMZ555-575-140430- /O.NEW.KLIX.SC.Y.0038.210913T2029Z-210915T1200Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- 329 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Combined seas of 6 to 8 feet. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm and Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ557-577-140430- /O.EXB.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/ Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 329 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Combined seas of 6 to 8 feet. * WHERE...Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ550-552-570-572-140430- /O.EXT.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 329 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Seas 6 to 8 ft. * WHERE...Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
925 WHUS74 KLIX 140305 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1005 PM CDT Mon Sep 13 2021 GMZ550-552-557-570-572-577-141115- /O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1005 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Seas 5 to 8 ft. * WHERE...Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM, Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm, Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ555-575-141115- /O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- 1005 PM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Combined seas of 5 to 8 feet. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm and Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
419 WHUS74 KLIX 140908 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 408 AM CDT Tue Sep 14 2021 GMZ550-552-557-570-572-577-141715- /O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 408 AM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ555-575-141715- /O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- 408 AM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT....Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm and Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
092 WHUS74 KLIX 142010 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 310 PM CDT Tue Sep 14 2021 GMZ550-552-557-570-572-577-150415- /O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 310 PM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ555-575-150415- /O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- 310 PM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm and Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
622 WHUS74 KLIX 150250 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 950 PM CDT Tue Sep 14 2021 GMZ550-552-557-570-572-577-151200- /O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 950 PM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Southeast winds 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ555-575-151200- /O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- 950 PM CDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Southeast winds 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm and Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
413 WHUS74 KLIX 150902 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 402 AM CDT Wed Sep 15 2021 GMZ550-552-557-570-572-577-151200- /O.CON.KLIX.SC.Y.0037.000000T0000Z-210915T1200Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 402 AM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Southeast winds 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ555-575-151200- /O.CON.KLIX.SC.Y.0038.000000T0000Z-210915T1200Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- 402 AM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Southeast winds 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm and Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 12:22 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 13, 12:22 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1222 PM CDT Mon Sep 13 2021
.UPDATE...
Updated for the 18Z aviation discussion.
&&
.AVIATION...
18Z TAF Package...
MVFR conditions prevail at most area airports due to lower
ceilings. TEMPO groups are highlighted for some area airports
this afternoon, mainly HDC, HUM, and BTR, for thunderstorms,
which will cause lower ceilings and visibilities. Vicinity showers
and thunderstorms will be possible at all other area airports
this afternoon. VFR conditions will return briefly overnight for
most area airports. Conditions will deteriorate to MVFR and IFR
conditions tomorrow in the early morning due to some fog
conditions and in afternoon due to showers and storms across the
area. These MVFR and brief IFR conditions will persist through the
end of the forecast period. MSW
&&
.PREV DISCUSSION... /issued 349 AM CDT Mon Sep 13 2021/
SHORT TERM (Today through Wednesday) AAAAAnd the moisture is back.
PW values will be at or above 2.0 for the next several days which
means any sh/ts will be able to produce heavy rainfall. Activity
will be moving at a good pace for the next few days which will help
keep rainfall totals for any individual storm within tolerance. A
flood watch could be contemplated if the system gets within or close
enough to keep any of its rain bands over the area for longer
periods. At this time there will be no new watches or advisories
posted. With a farther west forecast than some of the models were
hinting at yesterday, it will keep tide levels higher than normal
west of the river but should stay within 1 to 1.5 feet above normal
levels and this would not prompt a coastal flood advisory either.
All this being said, any forecast that shifts this system east, will
bring these numbers higher and would produce headlines. The bright
side of things for our neighbors, family and friends to the west is
that this system will have a hard time strenghtening as a portion of
the inner core is interacting with land and on its fcasted path,
this would continue to be the case. It is also interacting with an
upper trough to its west and NW imparting some SW shear over the
system.
Long Term (Wednesday night and beyond)...
Much uncertainty in the extended portion of the forecast regarding
the eventual disposition of Tropical Storm Nicholas. Current NHC
forecast (10 PM CDT Sunday) has it as a depression near the Texas-
Louisiana border Wednesday evening, and between Alexandria and
Monroe Thursday evening as it weakens or dissipates. Current
operational medium range models don't really indicate any deep layer
drying (1000-500 mb RH) through next weekend, It should be noted
that GFSBufr soundings from the 18z run do try to lower precipitable
water values over southwest Mississippi well below 2 inches for next
weekend. Across the remainder of the area, values remain above 2
inches. This will certainly present at least some threat of heavy
rain near wherever the center of the remnants end up for at least
Wednesday night into Thursday night. As the forecast scenario
becomes a little better defined, there may be shifts in forecast
rain amounts, both in magnitude and location.
With no rapid changes indicated by the models in the extended
period, there's little day to day change in PoP values or
temperatures noted in the NBM guidance. NBM PoPs somewhat more
resemble the GFS medium range PoPs (ECMWF looks a little dry). No
significant adjustments made to NBM PoPs or temperatures. Later
shifts may need to bump up the wind fields a bit though. 35
MARINE...
SE winds with speeds around 15kt should continue. Any thunderstorms
will be capable of bringing rapidly higher winds and seas. As
Nicholas moves north, a swell train will continue to cause the
overall seas to remain in advisory status west of the river through
Tuesday. After Nicholas weakens, seas will fall back to a wind
driven sea but SE winds of 10-15kt will remain into Wed and shift to
S and finally SW Wed through Thu.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 83 70 83 / 30 70 40 70
BTR 73 83 71 83 / 30 70 50 70
ASD 73 85 73 85 / 30 60 40 70
MSY 78 87 76 87 / 30 70 50 70
GPT 74 85 73 85 / 40 60 40 70
PQL 73 85 72 85 / 40 60 40 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 PM CDT Tuesday for GMZ550-552-570-
572.
MS...None.
GM...Small Craft Advisory until 7 PM CDT Tuesday for GMZ552-570-572.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Sep 13, 2:45 PM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 5 days |
| Sep 13, 6:20 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Iberville, West Baton Rouge | 115 min |
| Sep 13, 6:53 PM CDT | Flash Flood Warning | LIX | East Baton Rouge | 82 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.